Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 37, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 8, 2014, 9:26 PM EDT for Orange County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 9:26 PM EDT (01:26 UTC)
- Expired
- Jul 8, 2014, 10:15 PM EDT
- In force
- 49 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Orange County, NY
The radar
The Albany radar (KENX), 126 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS51 KOKX 090126
SVROKX
NYC071-090215-
/O.NEW.KOKX.SV.W.0037.140709T0126Z-140709T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
926 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1015 PM EDT...
* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OTISVILLE TO PORT JERVIS TO 26 MILES SOUTHWEST OF
UNIONVILLE...AND MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PORT JERVIS BY 940 PM...
OTISVILLE BY 955 PM...
UNIONVILLE BY 1000 PM...
MIDDLETOWN BY 1015 PM...
THESE ARE DANGEROUS STORMS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
LAT...LON 4150 7465 4150 7450 4152 7447 4159 7439
4160 7434 4163 7428 4163 7426 4159 7427
4125 7448 4136 7470 4137 7470 4139 7472
TIME...MOT...LOC 0124Z 223DEG 35KT 4152 7461 4142 7465
4137 7479 4104 7489
$$
GOODMAN1 follow-up statement
244
WWUS51 KOKX 090156
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
956 PM EDT TUE JUL 8 2014
NYC071-090215-
/O.CON.KOKX.SV.W.0037.000000T0000Z-140709T0215Z/
ORANGE NY-
956 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR WESTERN ORANGE COUNTY...
AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS OVER WESTERN ORANGE
COUNTY CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...
MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PORT JERVIS BY 1000 PM...
PINE BUSH BY 1005 PM...
OTISVILLE AND MIDDLETOWN BY 1015 PM.
LAT...LON 4150 7465 4150 7450 4152 7447 4159 7439
4160 7434 4163 7428 4163 7426 4159 7427
4125 7448 4136 7470 4137 7470 4139 7472
TIME...MOT...LOC 0155Z 209DEG 35KT 4162 7433 4147 7437
4129 7450 4129 7465 4134 7477
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:01 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 8, 9:01 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
901 PM EDT TUE JUL 8 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TONIGHT AND WEDNESDAY. THE
COLD FRONT MOVES THROUGH THE REGION WED NIGHT...THEN STALLS JUST
SOUTH THROUGH THURSDAY. HIGH PRESSURE BUILDS FOR THE WEEKEND WITH
THE NEXT FRONTAL SYSTEM IMPACTING THE NORTHEAST BEGINNING OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
EXTENDED THE SVR WATCH SWD OVER THE WRN OCEAN...ANZ355.
MASSIVE SQUALL LINE NOW ENTERING NJ AND WRN ORANGE COUNTY AS OF
9 PM. NUMEROUS REPORTS OF WIDESPREAD WIND DAMAGE ACROSS UPSTATE
NY AND PA. MANY ARPTS HAVE OFFICIALLY RECORDED GUSTS ABV 50 KT.
SVR TSTM WATCH HAS REMAINS IN EFFECT FOR ESSENTIALLY THE WRN HALF
OF THE CWA. MAIN QUESTION WRT THE WATCH WAS HOW FAR E THE SVR
THREAT WOULD GO. LAPS HAS ONLY MINIMAL SBCAPE ACROSS THIS AREA.
BASED ON THE STRENGTH OF THE UPSTREAM CONVECTION HOWEVER...THE
LINE MAY OVERACHIEVE. AS A RESULT...HIGHLIGHTED THE THREAT IN THE
HWO FOR THE ERN PORTION OF THE CWA.
ACROSS THE WRN HALF OF THE CWA...LAPS HAS ABOUT 1500 J/KG OF SBCAPE
SO TSTMS ARE EXPECTED TO RETAIN SEVERITY ATTM AS THEY REACH THE
AREA. RADAR TIMING HAS THE TSTMS REACHING WRN NJ AROUND 930...THE
CITY ABOUT 1030...NEW HAVEN TO ISLIP AROUND 1130...AND FROM THE S
FORK TO GROTON A LITTLE AFT MIDNIGHT. THERE HAVE BEEN CHANGES IN
THE EXACT TIMING OF THE LINE...SO DID NOT GET TOO FINE WITH THE
POPS.
MAIN TSTM THREAT DAMAGING WINDS IN EXCESS OF 60 MPH.
GUSTY SOUTH WINDS DIMINISH OVERNIGHT AS A TROUGH APPROACHES.
HOWEVER...CLOUDS AND SOUTH WINDS WILL RESULT IN ABOVE NORMAL TEMPS
RANGING FROM THE UPPER 60S TO LOWER/MID 70S.
THERE IS A HIGH RISK FOR RIP CURRENT DEVELOPMENT INTO THIS EVENING
ON ALL ATLANTIC OCEAN FACING BEACHES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
UPPER TROUGH LIFTS WELL TO THE NORTH WEDNESDAY...WITH A SFC FRONT
APPROACHING THE REGION FROM THE WEST. UPPER TROUGH AXIS REMAINS WEST.
MARGINAL INSTABILITY ALONG WITH ENOUGH LOW LEVEL CONVERGENCE
SHOULD RESULT IN ISOLATED SHOWER/TSTM ACTIVITY DURING THE DAY WEDNESDAY.
TEMPS WILL BE SLIGHTLY COOLER DUE TO WEAK COLD AIR ADVECTION.
HOWEVER...ABOVE NORMAL READINGS ARE STILL EXPECTED...WITH 80S TO
NEAR 90 ANTICIPATED.
HUMIDITY LEVELS WILL BE LOWER AS DEW POINTS REMAIN IN THE LOWER TO
MIDDLE 60S DUE TO SOME DRIER AIR AND WESTERLY FLOW.
THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ON ALL
ATLANTIC OCEAN BEACHES WEDNESDAY AFTERNOON.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
CONTINUING THREAT FOR PCPN WED NIGHT INTO THURS MORNING WITH GENERAL
AGREEMENT BETWEEN THE 12Z MODEL SUITE OF FINALLY PUSHING THE COLD
FRONT INTO THE TRI STATE AREA AFTER 00Z THURS...THEN STALLING THE
FRONT JUST SOUTH OF LONG ISLAND BY 12Z THURS MORNING. AREA REMAINS
PLACED UNDER UPPER LEVEL TROUGH...WITH MULTIPLE WEAK SHORTWAVES
ROUNDING THE BASE OF THE TROUGH AS IT SLOWLY PUSHES TO THE EAST.
COMBINATION OF THE FORCING AT THE SURFACE WITH THE FRONT AND THE
ENERGY ALOFT SHOULD WORK TO TRIGGER ISO-SCT SHOWERS AND
THUNDERSTORMS AS THE FRONT WORKS ITS WAY TO THE EAST. AS FOR
SEVERITY LEVEL...DECENT SHEAR EXPECTED WITH VALUES BETWEEN 40 AND 50
KTS...BUT INSTABILITY MORE ON THE WEAKER SIDE OF THINGS. SURGE OF
MOISTURE RIDES THE FRONT...BUT AXIS OF HEAVIEST PWAT VALUES LOOKS TO
STAY TO THE SOUTH OF MOST OF THE AREA. SO OVERALL...THINKING THE
POTENTIAL FOR SOME GUSTY WINDS AND MAYBE SMALL HAIL IN ANY EVENING
DEVELOPMENT...BUT NOT EXPECTING ANY SVR. WITH THE HIGHER PWAT VALUES
TO THE SOUTH...COULD SEE BRIEF HEAVY RAIN...BUT NOTHING IN TERMS OF
FLOODING CONCERNS. WITH THE FRONT IN THE VICINITY DURING THE DAY
THURS...ALONG WITH DIURNAL INSTABILITY...CONTINUED SLIGHT CHC
WORDING. HOWEVER...THURS COULD VERY WELL END UP A DRY DAY AFTER
DAYBREAK FOR THE MAJORITY OF THE AREA.
HIGH PRESSURE BEGINS BUILDING IN THURS NIGHT AS THE FRONT FINALLY
PUSHES OFF TO THE EAST AS THE TROUGH AXIS SWINGS EAST AND THE FLOW
ALOFT ATTEMPTS TO TURN MORE ZONAL. DRY WX THEN SETS UP FOR FRI-SAT.
12Z MODELS LESS IMPRESSIVE WITH THE WARM FRONT OVER THE WEEKEND EVEN
REACHING THE REGION...SO HAVE KEPT SAT MOSTLY DRY FOR MOST OF THE
AREA...WITH A LOW END SLIGHT CHC PSBL FOR SAT AFTN WEST AND NORTH OF
THE CITY WHERE THE BEST INSTABILITY SETS UP AND A DECENT VORT MAX
PASSES THROUGH.
ATTENTION THEN TURNS TO THE TIMING OF THE PCPN ASSOCIATED WITH THE
NEXT FRONTAL SYSTEM. GFS AND ECMWF BOTH SUGGESTIVE OF PCPN FORMING
BY SUNDAY AFTN THEN OVERSPREADING THE REGION SUN NIGHT INTO MON.
INCREASED POPS DURING THIS TIME WITH THE CONSISTENCY BETWEEN THE
MODEL RUNS. HAVE CHC POPS ON INTO TUES...WITH THE FRONTAL PASSAGE
EXPECTED THEN SOMETIME BY WED MORNING.
TEMPERATURES OVERALL REMAINING NEAR NORMAL THROUGH THE
EXTENDED...USING A GENERAL MOS/WPC BLEND.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
A SFC TROUGH WILL MOVE ACROSS THE AREA TONIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. THE FRONT WILL EAST OF THE AREA BY THU
MORNING.
PREVIOUS TIMING OF TSTMS IS ON TRACK...THUS NO MAJOR
CHANGES TO TIMING OF TEMPO GROUPS AT TERMINALS FROM NYC...N AND W.
WITH THE SVR TSTM WATCH IN EFFECT...HAVE ADDED GUSTY WINDS AND IFR
VSBY TO TEMPO. HAVE ALSO ADDED TEMPO'S TO EASTERN TERMINALS AS ALL
THE WAY TO KGON...ALTHOUGH MAY PROBABLY BE TOO PESSIMISTIC THINKING
TSTMS WILL MAKE IT THAT FAR.
MAINLY VFR CONDITIONS EXPECTED WITH EXCEPTION IN ANY SHOWER OR
TSTM AS WELL AS HZ/PATCHY FG WHERE MVFR OR POSSIBLY BRIEF IFR
CONDITIONS COULD OCCUR...LATE TONIGHT ACROSS SOME INTERIOR
TERMINALS. WINDS BECOME WSW BETWEEN 06Z AND 09Z W TO E BEHIND
SFC TROUGH AND THIS COULD BE ENOUGH TO PRECLUDE A STRATUS DECK
FROM DEVELOPING. HAVE CONTINUED WITH FEW-SCT LOW CLOUDS OVERNIGHT.
MODERATE TO HIGH CONFIDENCE IN WINDS FOR WED...ALTHOUGH SEABREEZE
MAY BACK SOME TERMINALS MORE TO THE S AS THEY DID TODAY.
ISO TSTMS ALSO POSSIBLE DURING THE AFTN/EVE WED.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: HIGH CONFIDENCE IN TIMING OF SHRA/TSTMS THIS
EVE...ALTHOUGH TSTMS MAY WEAKEN BEFORE MAKING IT TO THE TERMINAL.
TIMING OF GUSTS DIMINISHING MAY BE +/- 1-2 HRS.
KLGA FCSTER COMMENTS: HIGH CONFIDENCE IN TIMING OF SHRA/TSTMS THIS
EVE...ALTHOUGH TSTMS MAY WEAKEN BEFORE MAKING IT TO THE TERMINAL.
TIMING OF GUSTS DIMINISHING MAY BE +/- 1-2 HRS.
KEWR FCSTER COMMENTS: HIGH CONFIDENCE IN TIMING OF SHRA/TSTMS THIS
EVE...ALTHOUGH TSTMS MAY WEAKEN BEFORE MAKING IT TO THE TERMINAL.
TIMING OF GUSTS DIMINISHING MAY BE +/- 1-2 HRS.
KTEB FCSTER COMMENTS: HIGH CONFIDENCE IN TIMING OF SHRA/TSTMS THIS
EVE...ALTHOUGH TSTMS MAY WEAKEN BEFORE MAKING IT TO THE TERMINAL.
TIMING OF GUSTS DIMINISHING MAY BE +/- 1-2 HRS.
KHPN FCSTER COMMENTS: HIGH CONFIDENCE IN TIMING OF SHRA/TSTMS THIS
EVE...ALTHOUGH TSTMS MAY WEAKEN BEFORE MAKING IT TO THE TERMINAL.
KISP FCSTER COMMENTS: HIGH CONFIDENCE IN TIMING OF SHRA/TSTMS THIS
EVE...ALTHOUGH TSTMS MAY WEAKEN BEFORE MAKING IT TO THE TERMINAL. TIMING
OF GUSTS DIMINISHING MAY BE +/- 1-2 HRS.
.OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT...CHANCE OF TSTMS THROUGH EVENING WITH MVFR OR
LOWER CONDITIONS. SW WINDS DIMINISHING...BECOMING NORTHERLY LATE.
.THURSDAY...MORNING SHOWERS/TSTMS POSSIBLE...OTHERWISE VFR.
.THURSDAY NIGHT-SATURDAY NIGHT...MAINLY VFR.
.SUNDAY...CHANCE OF SHOWERS/TSTMS WITH MVFR OR LOWER POSSIBLE.
&&
.MARINE...
STRONG LINE OF TSTMS WILL PASS THRU THE WATERS TNGT. STRONG WINDS
IN EXCESS OF 35 KT ARE LIKELY.
GUSTY SOUTH TO SOUTHWESTERLY WINDS CONTINUE THIS EVENING...THEN
BEGIN TO DIMINISH AS A TROUGH OF LOW PRESSURE APPROACHES THE
WATERS. SEAS ON THE OCEAN WILL BUILD IN RESPONSE TO THESE
INCREASING WINDS.
SEAS REMAIN ELEVATED ON THE OCEAN WATERS WED NIGHT INTO
THURS...GENERALLY 5-6 FT. ONCE THE FRONT PASSES THROUGH AND HIGH
PRESSURE BEGINS TO BUILD IN...SEAS WILL BEGIN TO SUBSIDE...WITH SEAS
DROPPING BELOW 5 FT BY THURS AFTN. THEN EXPECTING SUB-SCA CONDITIONS
ON ALL WATERS THROUGH THE WEEKEND...WITH INCREASING WINDS/SEAS NEXT
WEEK AHEAD OF THE NEXT FRONT.
&&
.HYDROLOGY...
INCREASED BASIN AVE PCPN TO AROUND 1/2 INCH ALTHOUGH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE. DURATION OF THE RAIN SHOULD BE
LIMITED SO ONLY MINOR URBAN AND POOR DRAINAGE FLOODING IS
EXPECTED ATTM.
NO SIGNIFICANT WIDESPREAD HYDROLOGY ISSUES EXPECTED WED NIGHT
THROUGH THE WEEKEND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ330-335-
338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...SEARS/PW
NEAR TERM...JMC/PW
SHORT TERM...PW
LONG TERM...SEARS
AVIATION...
MARINE...JMC/SEARS/PW
HYDROLOGY...JMC/SEARS/PWHazardous weather outlook, Jul 8, 9:03 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 903 PM EDT TUE JUL 8 2014 ANZ330-340-345-350-353-CTZ007-008-011-012-NYZ078-079-100115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 903 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THERE IS THE POTENTIAL FOR A LINE OF THUNDERSTORMS TO PASS THROUGH THE AREA OVERNIGHT. ALTHOUGH THE STORMS ARE EXPECTED TO WEAKEN AS THEY REACH THE AREA...SOME OF THE STORMS MAY REMAIN SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074- 176-177-100115- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 903 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-100115- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 903 PM EDT TUE JUL 8 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. IN ADDITION...THERE IS THE POTENTIAL FOR A LINE OF THUNDERSTORMS TO PASS THROUGH THE AREA OVERNIGHT. ALTHOUGH THE STORMS ARE EXPECTED TO WEAKEN AS THEY REACH THE AREA...SOME OF THE STORMS MAY REMAIN SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-179-100115- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 903 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:36 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 54 min |
| Jul 8, 9:18 PM EDT | Special Marine Warning | OKX | 117 min | |
| Jul 8, 9:31 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 44 min |
| Jul 8, 10:13 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland | 62 min |
| Jul 8, 10:19 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens | 41 min |
| Jul 8, 10:25 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 50 min |
| Jul 8, 10:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 8, 11:07 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, Suffolk | 53 min |
| Jul 8, 11:12 PM EDT | Special Marine Warning | OKX | 2 hr | |
| Jul 8, 11:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jul 8, 11:32 PM EDT | Special Marine Warning | OKX | 58 min | |
| Jul 8, 11:42 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jul 9, 12:25 AM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 9, 3:55 AM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 17 hr |
| Jul 9, 3:34 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 41 min |
| Jul 9, 4:22 PM EDT | Special Weather Statement | OKX | Rockland | 38 min |
| Jul 9, 4:49 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 23 min |
| Jul 9, 5:44 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 61 min |
| Jul 9, 6:32 PM EDT | Special Weather Statement | OKX | Rockland | 58 min |
| Jul 9, 6:43 PM EDT | Special Weather Statement | OKX | Westchester | 62 min |
| Jul 9, 6:47 PM EDT | Special Weather Statement | OKX | Orange | 43 min |
| Jul 9, 6:57 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 63 min |
| Jul 9, 7:08 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 67 min |
| Jul 9, 7:38 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.